Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
What's wrong with me?(5 Posts)
I think I will go back and see the gp. He did tell me to go back if things weren't improving sleep wise. That is def getting better, slowly, but the whole zombie thing is getting me down. It's a shame if that is just the way AD's work.
If you think the anger and stress should be better then maybe you're right that they're not working. Thanks again for your help. [ thanks]
Please please please don't worry about bothering your GP. They need to monitor how you're doing on the ADs. TBH it doesn't sound like the Sertraline is working for you if you are feeling stressed and angry, but I do know that it can cause anxiety (which is ridiculous, when you think about it).
The zombie thing is, in my experience, pretty normal with ADs and I'm happy to take that in exchange for depression.
Thanks so much for your reply. If you were away for a break, hope you had a lovely one.
I read through your reply last week.
My anxiety stems from having a constant worry over my DD's allergies. She has loads and the first reaction was at 6.5 months old just after we started weaning. I haven't handled it very well as the worry has just got more and more intense. My gp is very good and I think he was right that I needed some help. He's also referred me for some CBT but I'm still waiting for an appointment to come through.
I've been on sertraline for about 3 months. i am still feeling like a zombie at the moment. I was feeling like that with the citalopram as well as not being able to switch off at night enough to fall asleep. The sertraline isn't so bad in the not sleeping sense. I think I'm going to give it a week or so and I'll go back to see him if it doesn't improve.
This whole numb zombie feeling isn't good. I was hoping the ad's would help me be more rational, and I think maybe I slightly am a teeny bit more rational but this numbness is annoying. It's like I don't know how to have a laugh anymore. I still feel very stressed and angry and like I want to just run away.
I wouldn't do that of course but I wish I knew how to deal with things better, if that makes sense. I'm really hoping that the CBT can help. My dc help me o have a laugh but I do feel bad that i shout at them when they're not really being anything but young kids. The sleeping has only really started o get better in the last couple of weeks so I might still be just catching up on that. I hope that it is all just the fact that my ody is getting used o the new drugs.
Anyway, Thanks so much again for replying. It's reassuring, in an odd way to know that I am how I am due to anxiety rather than just because I'm a missable so and so.
You are certainly describing the symptoms of depression, but you alread kniw that. When you were on citalopram did you get relief from the depression, apart from having poor sleep? If so, it might have been better to put up with the poor sleep though I know that can be horrid, but not as horried as depression.
I'm sorry none of us are doctors so can't say whether the change in meds or increase of new meds has made you feel worse. I did think that to double the dose from 50mg to 100 sounded a big jump, but I don't understand how ADs work. Mind I don't thing GPs or Pyschiatrists understand how they work - it is all trial and error and this is very frustrating. I have intermittent severe depression and I get bad days every month (ranging between 2 - 15) so I don't feel I can control my life. I am on an old fashioned tryclic (imipramine) that is also a sedative.
It sounds like a lot of your symptoms are anxiety related, agitation and anger etc. Mind I can get into rages sometimes when I am having a bad day and I scare myself. I am fortunate that my kids are all grown with their own families.
How long have you been on sertraline - could it be possible that you are suffering the side effects of the med before the benefits kicked in.
I tend to think if you were ok on citalopram to go back to it. Mind ADs are such "deceitful" drugs because they act differently on different people, and sometimes what helped in one episode doesn't help in the next. Do you know the origin of your dep/anx?
AS for wondering about wasting the GP's time NO don't give that a second thought. They are extremely well paid and chose to do that job and their salaries come from our taxes and Nat Ins contributions. YOU are the customer. Mind I would be surprised if he could be that helpful - I have found many GPs know very little about mental health. Why not ask for a referral to a psychiatrist - they are good at diagnosing and treating.
Sorry I am out from about 3 today for a week, so won't be able to post again, but hope more MNs will come along. Sat is a busy day for MNs I think.
Take care and you are not alone - there are many many people suffering from various kinds of mental health issues and young children to care for, jobs, money worries etc etc.
I suffer with anxiety which seems to have led to depression.
I've was on citalopram for about 2 years but found I couldn't sleep, so the gp moved me onto sertraline 50mg.
I recently asked the gp about increasing my dose as I was finding myself getting stressed a lot and just not feeling very happy. I've been on 100mg for about a month. I had palpitations after about 2weeks but these seem to have settled. I am sleeping slightly better but still not brilliantly. The main worry I have is that I seem I drift between feeling really angry to feeling like a zombie. The smallest thing sets me off and I have to really try hard to not shout at my kids all the time. They are really good so I don't understand why I'm being so unreasonable.
I also have no motivation to do things that need doing, like cleaning the house. There are toys everywhere and dust and everything to do with housework just feels like too much.
My question is, could this mean that the sertraline isn't working or could it just be the adjustment to a bigger dose. I also find I'm more forgetful with little things which makes me feel more angry at myself.
I'm thinking of going to the gp, but I don't want o bother him with this if it's normal to feel like this.
Thanks for reading and for any advice.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.